Alert archive / Indiana / Small Craft Advisories in 2011

Small Craft Advisory 77, NWS Northern Indiana

December 19, 2011

NWS Northern Indiana issued this small craft advisory at Dec 19, 2011, 4:42 AM EST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Dec 19, 2011, 4:42 AM EST (09:42 UTC)
Expired
Dec 19, 2011, 12:49 PM EST
In force
8 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

405 
WHUS73 KIWX 190942
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
442 AM EST MON DEC 19 2011

LMZ043-046-191745-
/O.CAN.KIWX.GL.W.0038.000000T0000Z-111219T1200Z/
/O.NEW.KIWX.SC.Y.0077.111219T0942Z-111219T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
442 AM EST MON DEC 19 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. THE GALE WARNING HAS BEEN CANCELLED. 

* WINDS: SOUTHWEST 15 TO 20 KNOTS. GUSTS TO 25 KNOTS. DIMINISHING
  TO 10 TO 15 KNOTS BY AFTERNOON.

* WAVES: SUBSIDING TO 1 TO 3 FEET BY MID AFTERNOON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
2 follow-up statements
771 
WHUS73 KIWX 191544
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1044 AM EST MON DEC 19 2011

LMZ043-046-191800-
/O.CON.KIWX.SC.Y.0077.000000T0000Z-111219T1800Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1044 AM EST MON DEC 19 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS. GUSTS TO 25 KNOTS THROUGH
  MIDDAY.

* WAVES: 2 TO 5 FEET THROUGH MIDDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
836 
WHUS73 KIWX 191749
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1249 PM EST MON DEC 19 2011

LMZ043-046-200200-
/O.CAN.KIWX.SC.Y.0077.000000T0000Z-111219T1800Z/
/O.NEW.KIWX.SC.Y.0078.111220T0000Z-111220T1200Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1249 PM EST MON DEC 19 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM
EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING
TO 7 AM EST TUESDAY. THE PREVIOUS SMALL CRAFT ADVISORY THAT WAS IN
EFFECT UNTIL 1 PM EST HAS BEEN CANCELLED.

* WINDS: NORTHEAST WINDS 10 TO 20 KNOTS TONIGHT.

* WAVES: BUILDING TO 3 TO 6 FEET THIS EVENING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Dec 19, 4:39 AM EST, 3 minutes earlier.

Area forecast discussion, Dec 19, 4:39 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
439 AM EST MON DEC 19 2011

.SHORT TERM...TODAY THROUGH TUESDAY NIGHT/

STRONG LL FLOW OF 45 TO 50 KTS HAS ADVECTED NOT ONLY EXPANDING AREA
OF MID CLOUD COVER BUT MUCH WARMER TEMPS SEVERAL HOURS AHEAD OF
SCHEDULE. SFC TEMPS ACROSS NW HALF OF THE AREA ALREADY IN THE LOWER
TO MIDDLE 40S WITH UPSTREAM OBS SHOWING UPPER 40S TO AROUND 50S
ESPECIALLY CLOSER TO SW ILLINOIS. REGIONAL RADAR SHOWING SOME LIGHT
RETURNS MOVING ACROSS SOUTHERN SECTIONS OF THE FORECAST AREA BUT
SUSPECT LITTLE IF ANYTHING ACTUALLY REACHING THE GROUND AS SFC OBS
CONFIRMING THIS FOR THE MOMENT. COLD FRONT WAS STILL LOCATED BACK
ACROSS SE MINNESOTA AND NOT MAKING OVERLY FAST SE PROGRESS. MODELS
STILL MOVE THE FRONT INTO NW AREAS IN THE 18 TO 21Z TIME FRAME AND
INTO SE SECTIONS AROUND OR AFTER 00Z TUES. CONCERNED FRONT WILL BE
SLOWER TO ARRIVE THAN PROGGED WHICH WILL COMPLICATE PTYPE LATER
TONIGHT INTO TUESDAY.

HAVE KEPT GRIDS GENERALLY AS IS FOR TODAY AS LIMITED LIFT AHEAD OF
THE FRONT AND ASSOCIATED WITH WAA ACROSS THE AREA WILL PROVIDE AT
LEAST A CHANCE FOR SOME LIGHT RAIN OR DRIZZLE. GIVEN WARMER TEMPS
ALREADY ACROSS THE AREA DID RAISE HIGHS TODAY A FEW DEGREES. DENSE
CLOUD COVER WILL LIKELY KEEP STRONG HEATING AT BAY...BUT TRENDS
STILL SUGGEST PREV HIGHS WERE TOO COOL.

LL TEMP PROFILES WON'T COOL OFF MUCH UNTIL LATER TONIGHT AS COOLER
AIR TRIES TO WORK IN BEHIND THE FRONT. THERMAL BOUNDARY MAY GET HUNG
UP ACROSS FAR SOUTHERN SECTIONS OF THE AREA AS LOW PRESSURE BEGINS
TO EJECT FROM THE SW TOWARDS THE REGION WITH SEVERAL WEAKER RIPPLES
AHEAD OF IT. DID INCREASE POPS SOMEWHAT WITH PREFERRED GFS/ECMWF
TRENDS OF SOMEWHAT FASTER ARRIVAL OF INCREASING ISENTROPIC LIFT. CPD
DROP BELOW 10 MB SPREAD INTO THE SOUTHERN HALF OF THE AREA AFTER 6Z.
FOR NOW HAVE SIMPLY INCREASED POPS ABOUT 5 PERCENT TO ALLOW FOR
NORTHWARD EXPANSION. BEST WINDOW OF PRECIP WOULD APPEAR TO BE IN THE
9Z TO 18Z TUES PERIOD WHEN MAXIMIZED LIFT AND FRONTAL POSITION WILL
ALLOW FOR AREA OF PRECIP TO WORK FROM SW TO NE. THERMAL PROFILES
WILL BE A CHALLENGE WITH A MIX OF PRECIP POSSIBLE ESPECIALLY IN THE
MORNING AS 1000-850 MB THICKNESS VALUES WILL BE AROUND 1300 IN
CENTRAL PORTIONS OF THE AREA WITH WET BULB ZEROS AROUND FREEZING
ACROSS THE SAME AREA. TOP-DOWN METHOD SUGGESTS SOME SLEET COULD MIX
IN FOR THE TRANSITION AREA...BUT GIVEN FAIRLY SATURATED SOUNDING
NOT REAL CONCERNED RIGHT NOW. OF BIT MORE CONCERN WAS LL WARM AIR
WORKING BACK IN WITH SFC TEMPS STILL NEAR FREEZING. HAVE DECIDED TO
INCLUDE A SLGT CHC OF FREEZING RAIN IN SOUTHERN AREAS TO COVER BUT
DO NOT ANTICIPATE ANY PROBLEMS. IF MY CONCERNS ARE VERIFIED WITH
FRONTAL POSITION ON TUESDAY...FORECAST HIGHS WILL BE TOO COOL IN
SOME AREAS AND THREAT FOR MIX PRECIP MAY NOT BE AS LARGE.  MAJORITY
OF MODELS HINT THAT PRECIP MAY END FROM SW TO NE QUICKLY BY LATE
AFTERNOON BEFORE UPPER LOW TRACKS CLOSER TO THE REGION TUESDAY
NIGHT...INCREASING POPS ONCE AGAIN. TOSSED AROUND INCREASING POPS IN
THE NORTH AND LOWERING SOUTH TUESDAY AFTERNOON BUT STILL TOO MANY
QUESTIONS TO HEAD DOWN THAT ROAD.

GOOD CHANCE FOR RAIN WILL EXIST AS UPPER LOW MOVES OVERHEAD TUES NGT
INTO THE LONG TERM PERIOD. PREV FORECAST ON TRACK ALREADY SO LEFT
LIKELY POPS IN PLACE FOR NOW.

&&

.LONG TERM.../WEDNESDAY THROUGH SUNDAY/

LOW PRESSURE SYSTEM MOVG EAST THROUGH THE SWRN U.S. THIS MORNING IS
EXPECTED TO CROSS THE GRTLKS WED. 00Z MODEL RUNS STILL HAVE SOME
DIFFERENCES IN TRACK/TIMING OF THIS SYSTEM BUT APPEARS THERE WILL BE
SUFFICIENT MOISTURE/FORCING WED MORNING FOR AT LEAST SOME LIGHT RAIN
SO BUMPED MOST OF THE AREA UP TO LIKELY WITH THE EXCEPTION OF THE
FAR S-SE PORTION OF THE CWA WHICH HAS THE BEST CHC OF REMAINING
SOUTH OF DEFORMATION ZONE ASSOCIATED WITH MID LEVEL VORT MAX. EXPECT
MORNING HIGHS GENERALLY IN THE M-U40S WED WITH FALLING TEMPS DURING
THE DAY AS CDFNT MOVES THROUGH THE AREA... BUT GIVEN LINGERING
TIMING DIFFERENCES IN MODELS MAINTAINED NORMAL DIURNAL TEMP CURVE
FOR NOW. WK SFC RIDGE WILL FOLLOW THIS LOW PRESSURE SYSTEM ACROSS
THE AREA WED NGT/THU PROVIDING PARTIAL CLEARING AT BEST. TEMPS
SHOULD BE ABOVE NORMAL AGAIN THU WITH HIGHS IN THE U30S/L40S AS FLOW
QUICKLY BACKS SW.

FOR THE REMAINDER OF THE PERIOD...00Z MEDIUM RANGE MODELS CONTG TO
INDICATE NUMEROUS WK SHRTWV'S EJECTING ENE FROM BASE OF MEAN WRN
TROF. CONFIDENCE IN TIMING THESE WK FEATURES STILL LOW... SO HAVE A
FAIRLY LONG TIMEFRAME LATE IN THE PERIOD WITH SLIGHT CHANCES OF
PRECIP. ATTM DOESN'T APPEAR ANY OF THESE SYSTEMS WILL HAVE A SGFNT
IMPACT ON OUR AREA OVER THE HOLIDAY WEEKEND. TEMPS SHOULD BE
TRENDING GRADUALLY COLDER AS MEAN UPR TROF SHIFTS SLOWLY EAST TOWARD
THE GRTLKS. H85 TEMPS MAY EVEN BE COLD ENOUGH BY DAY7 FOR SOME LAKE
EFFECT SNOW SHOWERS.

&&

.AVIATION.../06Z TAFS/

LOW VFR CLOUD DECK MOVG NE ACROSS IL THIS EVE WILL OVERSPREAD THE
TERMINALS OVERNIGHT AS CDFNT APPROACHES FROM THE UPR MIDWEST. STRONG
SW FLOW WILL CONT TO CAUSE LOW LEVEL MOISTURE TO INCREASE MONDAY
MORNING LIKELY CAUSING CEILINGS/VSBYS TO LOWER TO MVFR WITH SOME
DRIZZLE OR LIGHT SHOWERS DEVELOPING. CDFNT WILL SLOW DOWN AS LOW
PRESSURE LIFTS NE FROM THE SRN PLAINS MONDAY... THUS EXPECTING FROPA
AROUND 18Z AT SBN BUT NOT UNTIL 00Z AT FWA. CEILINGS EXPECTED TO
LOWER CLOSE TO IFR ALONG AND BEHIND THE CDFNT BUT LOW CONDITIONS
SHOULD CLEAR OUT AT SBN MONDAY EVE AS DRIER AIR IN LOW LEVELS
ADVECTS INTO NW INDIANA. AT FWA EXPECT LOW CONDITIONS MONDAY EVE
WHICH WILL PRBLY CONT BEYOND THE END OF THE TAF PERIOD AS OVER-
RUNNING PRECIP DEVELOPS NORTH OF THE STALLING FRONT OVERNIGHT.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 11 AM EST THIS MORNING FOR LMZ043-046.

&&

SHORT TERM...FISHER
LONG TERM...JT
AVIATION...FISHER
Hazardous weather outlook, Dec 18, 4:06 PM EST, 12 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORTHERN INDIANA
406 PM EST SUN DEC 18 2011

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-192115-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
406 PM EST SUN DEC 18 2011 /306 PM CST SUN DEC 18 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

FLOODING WILL CONTINUE ALONG SOME RIVERS IN THE AREA.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SOME LIGHT SNOW ACCUMULATIONS ARE POSSIBLE LATE MONDAY NIGHT INTO
TUESDAY MORNING...MAINLY SOUTH OF ROUTE 30.

FLOODING WILL CONTINUE ALONG SOME RIVERS IN THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-192115-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
406 PM EST SUN DEC 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A GALE WARNING IS IN EFFECT FOR TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SMALL CRAFT ADVISORY MAY BE NEEDED MONDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 19, 12:49 PM ESTSmall Craft AdvisoryIWX15 hr

Nearby

Small Craft Advisories in Indiana, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.